MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER II; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number DUCT OCCLUDER II
Medical Device Problem Codes Difficult to Fold, Unfold or Collapse (1254); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a 3mm-4mm amplatzer duct occluder was selected for implant on (b)(6) 2022.During the procedure, difficulty was noted implanting the device into position.The device was re-sheathed and deployed 5 to 6 times.Ultimately the device presented with deformation.The device was removed and exchanged with a new 3mm-4mm amplatzer duct occluder, that was successfully implanted.It was noted that the difficulty with implant was due to the sheath angle and the patent ductus arteriosus (pda) anatomy.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.No additional information was provided.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of difficulty implanting the device and device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.Please note that per the instructions for use, "if the position of the device or conformance of the discs to the vessel walls is unsatisfactory: stabilize the delivery wire and re-advance the delivery catheter until the device is completely within the catheter.Reposition the device and deploy it again, or remove the device from the patient.The device may be repositioned and recaptured up to 3 times."h6.Medical device problem code - 2017 improper or incorrect procedure or method was added.

Brand Name
AMPLATZER DUCT OCCLUDER II
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key14819751
Report Number2135147-2022-00435
Device Sequence Number4960733
Product Code MAE
UDI-Device Identifier00811806011172
UDI-Public00811806011172
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberDUCT OCCLUDER II
Device Catalogue Number9-PDA2-03-04
Device Lot Number7022088
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date06/25/2022
Supplement Report FDA Received Date07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown